MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation, pericardial effusion, and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was performed.No pericardial effusion was noted pre-procedure.After multiple attempts of deploying a 24mm watchman flx closure device with a double curve watchman access system (was), it was decided to switch to an anterior curve watchman access system to obtain more anterior depth.A new 24mm watchman flx device was also used.The was was advanced into the laa and the unsheathing method was used to deploy the device, however, echocardiography confirmed the device was deployed too deep.A partial recapture was attempted and upon pulling back the sheath, a large pericardial effusion was noted on the anterior wall.A perforation was caused by the was going through the laa, but this was not realized until after the recapture and repositioning attempt for the second deployment with the device being deployed via the hole created by the was.A cardiac tamponade was also noted.An unsuccessful pericardiocentesis was attempted in which the physician punctured the patient's lung during this attempt.After multiple attempts, a drain was successfully placed and 1900cc of fluid was removed from the pericardial space.A code was called and chest compressions were performed on the patient.Once the patient was stable enough to transport to the operating room, the surgeon performed open heart surgery to suture the perforation in the laa and a clip was placed upon completion of the surgery.As of 20 april 2021, the patient was stable and extubated in the hospital.
 
Additional Manufacturer Narrative
H6: patient codes: added cardiac arrest.
 
Event or Problem Description
It was reported that a perforation, pericardial effusion, cardiac arrest, and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was performed.No pericardial effusion was noted pre-procedure.After multiple attempts of deploying a 24mm watchman flx closure device with a double curve watchman access system (was), it was decided to switch to an anterior curve watchman access system to obtain more anterior depth.A new 24mm watchman flx device was also used.The was was advanced into the laa and the unsheathing method was used to deploy the device, however, echocardiography confirmed the device was deployed too deep.A partial recapture was attempted and upon pulling back the sheath, a large pericardial effusion was noted on the anterior wall.A perforation was caused by the was going through the laa, but this was not realized until after the recapture and repositioning attempt for the second deployment with the device being deployed via the hole created by the was.A cardiac tamponade was also noted.An unsuccessful pericardiocentesis was attempted in which the physician punctured the patient's lung during this attempt.After multiple attempts, a drain was successfully placed and 1900cc of fluid was removed from the pericardial space.A code was called and chest compressions were performed on the patient.Once the patient was stable enough to transport to the operating room, the surgeon performed open heart surgery to suture the perforation in the laa and a clip was placed upon completion of the surgery.As of 20 april 2021, the patient was stable and extubated in the hospital.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11778636
Report Number2134265-2021-05173
Device Sequence Number19891368
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0026348503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR